MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the right eye of a (b)(6) male patient, because the patient was not happy with their vision.Additional information was received and it was learnt that the patient had excellent distance vision and good near vision.However he was experiencing halos and glare during the day and at night time.Reportedly, the symptoms did not improve with a trial of pilocarpine 1% drops.The patient was reported as still recovering from the lens exchange.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received an it was learnt that the patient was immensely troubled by bright light issues, night time worse than day time.The patient was mostly pleased with the distance vision clarity and moderately pleased with the near vision capability, but these benefits did not outweigh the negative visual experience.Reportedly, these potential issues were discussed with the patient before surgery.When the intraocular lens was explanted, there was no incision enlargement, no vitrectomy was performed and one suture was used.No patient injury post-op was reported.No further information was provided.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/13/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed that the optic surface was contaminated.The surface was cleaned using a swab, liquinox and water.After cleaning no anomalies were found on the lens.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6629970
Report Number9614546-2017-00515
Device Sequence Number13733831
Product Code POE
UDI-Device Identifier05050474605091
UDI-Public(01)05050474605091(17)211125
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/25/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by ManufacturerNot provided
07/27/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date06/16/2017
08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR